Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2011, 4:48 PM MDT for Lincoln County, Minidoka County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 4:48 PM MDT (22:48 UTC)
- Expired
- Aug 4, 2011, 5:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Lincoln County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3137 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS55 KPIH 042248 SVRPIH IDC063-067-042330- /O.NEW.KPIH.SV.W.0046.110804T2248Z-110804T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 448 PM MDT THU AUG 4 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO... NORTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 530 PM MDT * AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MINIDOKA COUNTY...OR 15 MILES NORTH OF RUPERT...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL CENTRAL MINIDOKA COUNTY... RURAL EASTERN LINCOLN COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4306 11369 4297 11342 4271 11366 4280 11387 TIME...MOT...LOC 2247Z 209DEG 16KT 4284 11371 $$ RS
2 follow-up statements
123 WWUS55 KPIH 042306 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 506 PM MDT THU AUG 4 2011 IDC063-067-042330- /O.CON.KPIH.SV.W.0046.000000T0000Z-110804T2330Z/ MINIDOKA ID-LINCOLN ID- 506 PM MDT THU AUG 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTHEASTERN LINCOLN AND NORTHERN MINIDOKA COUNTIES... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MINIDOKA COUNTY...OR 20 MILES NORTH OF RUPERT...MOVING NORTHEAST AT 20 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL CENTRAL MINIDOKA COUNTY... RURAL EASTERN LINCOLN COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4306 11369 4297 11342 4271 11366 4280 11387 TIME...MOT...LOC 2306Z 209DEG 16KT 4291 11365 $$ RS
356 WWUS55 KPIH 042326 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 526 PM MDT THU AUG 4 2011 IDC063-067-042336- /O.EXP.KPIH.SV.W.0046.000000T0000Z-110804T2330Z/ MINIDOKA ID-LINCOLN ID- 526 PM MDT THU AUG 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND NORTHERN MINIDOKA COUNTIES WILL EXPIRE AT 530 PM MDT... AT 526 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4306 11369 4297 11342 4271 11366 4280 11387 TIME...MOT...LOC 2326Z 209DEG 16KT 4299 11359 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:30 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 4, 1:30 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 4 2011 .DISCUSSION... SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA. CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL. RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST. VALLE && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK PROGRESSES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-023-025-031-032. &&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT THU AUG 4 2011 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST TO EAST ACROSS CENTRAL AND EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Aug 4, 4:11 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
411 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 WSW FORT HALL 42.99N 112.51W
08/04/2011 M0.50 INCH BANNOCK ID TRAINED SPOTTER
&&
DSHLocal storm report, Aug 4, 4:16 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
416 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 ENE FORT HALL 43.02N 112.41W
08/04/2011 M1.00 INCH BANNOCK ID TRAINED SPOTTER
&&
GWICKLUNLocal storm report, Aug 4, 4:18 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
418 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 S ROCKFORD 43.15N 112.55W
08/04/2011 M0.30 INCH BINGHAM ID TRAINED SPOTTER
HEAVY RAIN FELL IN TEN MINUTES. NO HAIL. RAINING LIGHTLY.
&&
GWICKLUNLocal storm report, Aug 4, 4:21 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
421 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 SSW BLACKFOOT 43.15N 112.36W
08/04/2011 E0.88 INCH BINGHAM ID TRAINED SPOTTER
&&
DSHSpecial weather statement, Aug 4, 4:27 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
427 PM MDT THU AUG 4 2011
IDZ017-042315-
MINIDOKA ID-LINCOLN ID-
427 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 515 PM MDT
AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PAUL..MOVING NORTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL MINIDOKA COUNTY...
RURAL SOUTHEASTERN LINCOLN COUNTY...
LAT...LON 4262 11395 4272 11395 4295 11373 4287 11350
4274 11348 4256 11384
TIME...MOT...LOC 2227Z 219DEG 18KT 4268 11383
RSLocal storm report, Aug 4, 4:41 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
441 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FORT HALL 43.01N 112.45W
08/04/2011 M1.00 INCH BANNOCK ID CO-OP OBSERVER
0.50 INCH OF RAIN FELL IN 10 MINUTES.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 2 hr |
| Aug 4, 1:55 PM MDT | Flash Flood Watch | PIH | 8 hr | |
| Aug 4, 2:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 47 min |
| Aug 4, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 39 min |
| Aug 4, 3:33 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Aug 4, 3:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 48 min |
| Aug 4, 4:19 PM MDT | Areal Flood Advisory | PIH | Bingham | 2 hr |
| Aug 4, 4:27 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Aug 4, 4:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | PIH | Madison | 39 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Aug 4, 5:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 4, 5:42 PM MDT | Severe Thunderstorm Warning | PIH | Power | 48 min |
| Aug 4, 5:46 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.